Georgia, 2006Damaging Wind in Georgia, June 20, 2006
June 20, 2006 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 20, 2:49 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 20, 2:49 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT TUE JUN 20 2006
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)
WEAK UPPER LEVEL RIDGING ACROSS THE REGION KEEPS CONVECTION TO A
MINIMUM THROUGH WEDNESDAY. BY THURSDAY UPPER RIDGE BEGINS SHIFTING
EAST AS A TROUGH DROPS TOWARD THE MISSISSIPPI VALLEY. THIS ALLOWS FOR
A SLIGHT INCREASE IN PRECIPITATION CHANCES THURSDAY. TEMPERATURES
WILL REMAIN QUITE WARM THROUGH THE PERIOD.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
NAM MODEL STARTS THE EXTENDED FORECAST PERIOD TEASING THE EAST COAST
WITH A POTENTIAL TROPICAL LOW OFF THE GEORGIA AND SOUTH CAROLINA
COAST RIDING SLOWLY WEST ON THE UNDERSIDE OF THE WESTERN ATLANTIC
RIDGE. GFS MODEL HAS ONLY A VERY WEAK WAVE IN THIS AREA AND THE NAM
MODEL TERMINATES JUST AS THINGS ARE GETTING INTERESTING. THIS WILL
BE INTERESTING TO WATCH AS THE NEXT FEW MODEL RUNS ARE COMPLETED.
ANYHOW...THIS WOULD HAVE MINIMAL IMPACT ON THINGS ACROSS NORTH AND
CENTRAL GEORGIA INTO THE WEEKEND ANYWAY. MAIN INFLUENCE ON OUR
WEATHER WILL BE A FAIRLY STATIC PATTERN ACROSS THE REGION WITH A
BROAD UPPER TROUGH HUNG UP FROM THE MID MISSISSIPPI VALLEY INTO
CANADA...AND THE FORECAST AREA ON THE WESTERN FRINGE OF THE WESTERN
ATLANTIC SURFACE RIDGE. THIS SHOULD KEEP WIDELY SCATTERED TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE
EXTENDED FORECAST PERIOD WITH SEASONAL TO SLIGHTLY ABOVE NORMAL
TEMPERATURES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 74 93 73 92 / 10 10 5 20
ATHENS 67 99 71 94 / 10 10 10 20
GAINESVILLE 71 93 72 91 / 10 10 10 20
ROME 66 98 70 94 / 10 10 10 20
COLUMBUS 71 98 74 96 / 10 10 5 10
MACON 68 99 72 97 / 10 10 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Jun 20, 5:25 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT TUE JUN 20 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
625 PM EDT TUE JUN 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED.
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE EXTENDS FROM THE CENTRAL CAROLINAS
TO CENTRAL GEORGIA.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL CLOUD-TO-GROUND
LIGHTNING. THE MOST LIKELY LOCATIONS FOR THUNDERSTORMS WILL BE
NEAR THE ALABAMA BORDER FROM NEAR ROME TO COLUMBUS...AND IN CENTRAL
GEORGIA SOUTH OF A LINE FROM COLUMBUS TO MACON TO WARRENTON.
.DISCUSSION...
CAPES ACROSS NORTH AND CENTRAL GEORGIA REACHED INTO THE 1000 TO 2000
RANGE TUESDAY AFTERNOON. HIGHEST VALUES WERE NOTED ALONG THE ALABAMA
BORDER AND ALSO ACROSS CENTRAL GEORGIA. LOW LEVEL WINDS WERE
CONVERGING INTO THE AXIS OF A WEAK SURFACE TROUGH THAT EXTENDED
ACROSS CENTRAL GEORGIA. UPDRAFTS ARE EXPECTED TO BE TYPICAL FOR MID
JUNE. SMALL HAIL AND GUSTY WINDS MAY OCCUR WITH ONLY THE STRONGEST
OF THE THUNDERSTORMS. THE MAIN HAZARD WILL BE FREQUENT
CLOUD-TO-GROUND LIGHTNING. THUNDERSTORMS SHOULD DIMINISH IN NUMBER
AND INTENSITY AFTER 9 PM EDT WHEN WE BEGIN TO LOSE THE HEAT OF THE
DAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 20, 5:41 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT TUE JUN 20 2006
GAZ075-076-202315-
641 PM EDT TUE JUN 20 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JEFFERSON AND GLASCOCK COUNTIES UNTIL 715 PM EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STAPLETON...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS EASTERN GLASCOCK AND NORTHERN JEFFERSON COUNTIES. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE STAPLETON...WRENS...AND
STELLAVILLE.
Special weather statement, Jun 20, 5:44 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT TUE JUN 20 2006
GAZ104-202315-
644 PM EDT TUE JUN 20 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SUMTER COUNTY UNTIL 715 PM EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMTER...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS SUMTER COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE SUMTER.
Thunderstorm Wind, Glascock
- When
- June 20, 5:45 PM EST to 5:50 PM EST
- Where
- Glascock County, 5 mi ENE of Gibson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.267, -82.517
A survey conducted by the National Weather Service and the Glascock County Emergency Management Director concluded that an apparent thunderstorm microburst or downburst resulted in 10 to 12 large trees being uprooted on the east side of Gibson. In addition, some windows were blown out of the porch of a home in the area. Minor roof damage was also reported to the same home and an adjacent barn and a light pole on the property was twisted off as well. Another 15 to 20 trees were snapped off by high winds across a 2-mile wide area. A power pole was snapped when trees fell on the power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 20, 20061 death · 1 event
- Tornado and Hail in Nebraska, June 20, 2006$365,000 · F1 · 5 events
- Hail and Damaging Winds in Massachusetts, June 20, 2006$140,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, June 20, 2006$130,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Nebraska, June 20, 2006$110,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Rhode Island, June 20, 2006$80,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Iowa, June 20, 2006$45,000 · 57 kt wind · 3 events
- Hail and Damaging Winds in Kansas, June 20, 2006$27,000 · 2 in hail · 12 events
- Damaging Winds in Kansas, June 20, 2006$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Maine, June 20, 20061.25 in hail · 29 events
- Flash Flood in Texas, June 20, 2006$25,000 · 1 event
- Hail and Damaging Winds in New Hampshire, June 20, 20061.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514399.